Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 10, 2016, 7:12 PM CDT for Polk County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2016, 7:12 PM CDT (00:12 UTC)
- Expired
- Aug 10, 2016, 8:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Twin Cities, MN
County Polk County, WI
The radar
The Minneapolis radar (KMPX), 105 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2446 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.6
The text
As transmitted.
982
WWUS83 KMPX 110012
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
712 PM CDT WED AUG 10 2016
WIZ014-110115-
POLK-
712 PM CDT WED AUG 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POLK COUNTY...
AT 712 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR HINCKLEY TO RANDALL TO NEAR NORTH
BRANCH TO ANDOVER. MOVEMENT WAS SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AMERY...OSCEOLA...ST. CROIX FALLS...FREDERIC...LUCK...BALSAM LAKE...
TAYLORS FALLS...CENTURIA...MILLTOWN...DRESSER...CLAM FALLS AND RANGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
EAST CENTRAL MINNESOTA...AND WEST CENTRAL AND NORTHWESTERN WISCONSIN.
LAT...LON 4540 9219 4521 9234 4521 9275 4529 9276
4540 9265 4545 9265 4548 9270 4555 9274
4558 9288 4564 9289 4565 9253 4573 9252
4572 9223
TIME...MOT...LOC 0012Z 302DEG 24KT 4602 9287 4570 9284 4548 9301 4528
9335
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 10, 6:55 PM CDT, 17 minutes earlier.
Area forecast discussion, Aug 10, 6:55 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
655 PM CDT WED AUG 10 2016
.UPDATE...
Issued at 644 PM CDT Wed Aug 10 2016
Updated to include 00z aviation discussion below.
&&
.SHORT TERM...(This evening through Thursday Night)
Issued at 345 PM CDT Wed Aug 10 2016
Early morning convection that produced a wide area of 0.50 to 2
inches across portions of central Minnesota, has moved across Lake
Superior with remnant of the outflow boundary, that was
associated with it, across southern Minnesota. Since noon, return
flow has developed and nearly washed out any type of convergence
or signature along this boundary.
Initially, this boundary seem a good area of afternoon convection
would develop. However, it has not materialized as of 1830z. A more
pronounced area of convection that continued to develop this
afternoon was across far southeast North Dakota which will likely be
the main show later this afternoon/evening as it moves along the
best theta-e convergence and upper level support regime in
central/northern Minnesota. There is still an outside chance of
thunderstorms across southern Minnesota due to high CAPEs and
limited CAP. But there remains little in the way of upper level
support until later this evening along with highly developed and
anticipated MCS moving across central Minnesota.
Although CAMS were not helpful this morning, some of the latest runs
do support a complex that was developing across southeast North
Dakota and moving it eastward along the boundary currently in
central Minnesota. This is the best scenario with the current
conditions and satellite imagery. Although there will be some
deviations to the current motion of this complex of thunderstorms,
the overall trends do support likely/categorical percentages in
central Minnesota this evening, with likely percentages trending
south-southeast across east central Minnesota and west central
Wisconsin overnight. This is also where the current Flash Flood
Watch is in effect. This flash flood watch is necessary due to
abnormally high water content in the atmosphere, and the possibility
of training thunderstorms. Severe weather potential in terms of
hail/damaging winds is still possible due to the amount of shear and
instability expected.
By Thursday morning, thunderstorms will likely be concentrated
across eastern Minnesota and west central Wisconsin as the main
complex of the MCSs slowly moves out of the region. However, the
leftover boundaries associated with this complex will lead to
additional thunderstorms during the afternoon as the main front
holds west of MPX CWA. With PWATs values at nearly two inches
through Thursday afternoon, the threat of additional thunderstorms
and heavy rainfall is likely. Not until late Thursday evening does
the main front move through to support a drier scenario for the
upcoming weekend.
.LONG TERM...(Friday morning through Wednesday) Issued at 345 PM
CDT Wed Aug 10 2016
Quiet weather in the long term as the cold front is forecast to be
passing through the region Friday morning. A few lingering showers
and thunderstorms are possible across the southeast on Friday, but
the northwest should be dry.
Northwest flow will prevail through the weekend into early next
week. Upper level subsidence will result in a surface high
pressure starting over the Midwest on Saturday, which will slowly
translate southeast toward the Great Lakes early in the week.
Expect light winds, clear skies, and seasonable temperatures
during that time period. Southerly return flow will set up on
Monday as this surface high shifts east, and an upper level wave
will move east Monday night which should drive an MCS across
northern MN. Went with blended guidance for both temperatures and
pops.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 644 PM CDT Wed Aug 10 2016
Rather ugly next 24 hours is expected for the aviation community.
Potent round of convection which has already dumped copious
amounts of rain in w-central and central MN is taking a
southeasterly turn this evening and will sweep through e-central
MN into w-central WI into the early morning hours. Flight conds
will likely be reduced to IFR conditions (mainly due to
visibility) with MVFR to VFR ceilings. The rain will taper off for
some time mid-to-late morning then is expected to pick up once
again by late tomorrow afternoon, and again containing
thunderstorms. Have tried to time the highest confidence of
thunderstorms with the TEMPO groups but the timing may well
differ, especially with the tomorrow afternoon grouping, so
frequent AMDs may be the rule over the next 24 hours.
KMSP...Have currently advertised that precip may reach MSP by 02z
but this may need to be adjusted earlier given radar trends over
the past hour. There will be one main round this evening followed
by lighter/steadier rains overnight followed by additional
thunderstorms mid-to-late Thursday afternoon. Confidence not solid
on timing so will amend as needed based on radar trends.
/OUTLOOK FOR KMSP/
Fri...VFR. Wind NW 10 kts.
Sat...VFR. Wind NW 5-10 kts.
Sun...VFR. Wind NW 5 kts.
&&
.MPX Watches/Warnings/Advisories...
WI...Flash Flood Watch through Thursday morning for WIZ014-023.
MN...Flash Flood Watch through Thursday morning for MNZ041>045-
047>070-073>076.
&&
UPDATE...JPC
SHORT TERM...JLT
LONG TERM...JRB
AVIATION...JPCHazardous weather outlook, Aug 10, 4:39 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 439 PM CDT WED AUG 10 2016 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111800- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 439 PM CDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL INCREASE IN COVERAGE THROUGH THIS EVENING AND INTO THE OVERNIGHT HOURS. A FEW OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. A TORNADO OR TWO COULD ALSO OCCUR...MAINLY OVER CENTRAL MINNESOTA. TORRENTIAL RAINFALL AND THE POTENTIAL FOR FLOODING IS ALSO BECOMING LIKELY SO A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES WILL CONTINUE INTO THURSDAY NIGHT. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL REMAIN THE PRIMARY THREAT...ALTHOUGH A FEW STORMS COULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Aug 10, 6:19 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
619 PM CDT WED AUG 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN RANDALL 46.09N 94.50W
08/10/2016 M1.50 INCH MORRISON MN AMATEUR RADIO
45 MINUTE TOTAL.
&&
CARLYONLocal storm report, Aug 10, 6:21 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
621 PM CDT WED AUG 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 2 WSW WILLMAR 45.12N 95.08W
08/10/2016 M55 MPH KANDIYOHI MN AWOS
AWOS STATION WILLMAR AP /BDH/.
&&
CARLYONLocal storm report, Aug 10, 6:22 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
622 PM CDT WED AUG 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HEAVY RAIN 2 SSE LITTLE FALLS 45.95N 94.34W
08/10/2016 M1.20 INCH MORRISON MN MESONET
ONE HOUR TOTAL. MESONET STATION LITTLE FALLS
2 SSE /LXLM5/.
&&
CARLYONLocal storm report, Aug 10, 6:31 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
631 PM CDT WED AUG 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN 1 WSW ISLE 46.14N 93.47W
08/10/2016 M2.16 INCH MILLE LACS MN MESONET
ONE HOUR TOTAL. MESONET STATION ISLE 1 WSW
/ISLE1/.
&&
CARLYONSpecial weather statement, Aug 10, 6:58 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
658 PM CDT WED AUG 10 2016
MNZ051>053-061-063-110045-
ANOKA-ISANTI-CHISAGO-SHERBURNE-WASHINGTON-
658 PM CDT WED AUG 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WASHINGTON...
EAST CENTRAL SHERBURNE...SOUTHEASTERN ISANTI...ANOKA AND CHISAGO
COUNTIES...
AT 658 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PINE CITY TO NEAR SPRING LAKE TO
NEAR BETHEL TO NEAR ELK RIVER. MOVEMENT WAS SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...COON RAPIDS...BLAINE...ANDOVER...FRIDLEY...SHOREVIEW...
RAMSEY...ELK RIVER...LINO LAKES...COLUMBIA HEIGHTS...
FOREST LAKE AND ANOKA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CENTRAL AND EAST CENTRAL MINNESOTA...AND WEST CENTRAL AND
NORTHWESTERN WISCONSIN.
LAT...LON 4558 9288 4555 9274 4545 9265 4540 9265
4529 9276 4517 9275 4512 9299 4512 9322
4504 9324 4514 9330 4530 9357 4529 9357
4537 9381 4543 9340 4562 9314 4573 9307
4573 9285
TIME...MOT...LOC 2358Z 304DEG 32KT 4581 9294 4558 9307 4539 9333 4535
9364Special weather statement, Aug 10, 7:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
712 PM CDT WED AUG 10 2016
WIZ014-110115-
POLK-
712 PM CDT WED AUG 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT POLK COUNTY...
AT 712 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR HINCKLEY TO RANDALL TO NEAR NORTH
BRANCH TO ANDOVER. MOVEMENT WAS SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AMERY...OSCEOLA...ST. CROIX FALLS...FREDERIC...LUCK...BALSAM LAKE...
TAYLORS FALLS...CENTURIA...MILLTOWN...DRESSER...CLAM FALLS AND RANGE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
EAST CENTRAL MINNESOTA...AND WEST CENTRAL AND NORTHWESTERN WISCONSIN.
LAT...LON 4540 9219 4521 9234 4521 9275 4529 9276
4540 9265 4545 9265 4548 9270 4555 9274
4558 9288 4564 9289 4565 9253 4573 9252
4572 9223
TIME...MOT...LOC 0012Z 302DEG 24KT 4602 9287 4570 9284 4548 9301 4528
9335The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:03 PM CDT | Flash Flood Warning | MPX | Kandiyohi, Meeker | 3 hr |
| Aug 10, 7:18 PM CDT | Special Weather Statement | MPX | Chippewa, Swift | 42 min |
| Aug 10, 7:37 PM CDT | Special Weather Statement | MPX | Hennepin, Ramsey, Washington | 83 min |
| Aug 10, 7:53 PM CDT | Flash Flood Warning | MPX | Carver, Hennepin, McLeod, Wright | 3 hr |
| Aug 10, 8:08 PM CDT | Flash Flood Warning | MPX | Anoka, Hennepin, Ramsey, Washington | 3 hr |
| Aug 10, 8:11 PM CDT | Flash Flood Warning | MPX | Kandiyohi, Meeker, Renville | 3 hr |
| Aug 10, 8:44 PM CDT | Flash Flood Warning | MPX | Carver, Dakota, Hennepin, Scott, Washington | 3 hr |
| Aug 10, 10:11 PM CDT | Areal Flood Warning | MPX | Kandiyohi | 12 hr |
| Aug 10, 11:05 PM CDT | Special Weather Statement | MPX | Nicollet, Redwood, Sibley | 85 min |
| Aug 11, 12:40 AM CDT | Special Weather Statement | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 65 min |
| Aug 11, 12:49 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Steele, Waseca, Watonwan | 41 min |
| Aug 11, 1:03 AM CDT | Special Weather Statement | MPX | Douglas, Pope, Stevens, Todd | 57 min |
| Aug 11, 1:53 AM CDT | Special Weather Statement | MPX | Chippewa, Yellow Medicine | 52 min |
| Aug 11, 2:07 AM CDT | Flash Flood Warning | MPX | Chippewa, Lac qui Parle, Renville, Yellow Medicine | 4 hr |
| Aug 11, 2:28 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Steele, Waseca, Watonwan | 47 min |
| Aug 11, 2:42 AM CDT | Special Weather Statement | MPX | Brown, Redwood, Renville | 63 min |
| Aug 11, 3:03 AM CDT | Areal Flood Warning | MPX | Douglas, Pope, Stevens | 110 min |
| Aug 11, 3:31 AM CDT | Special Weather Statement | MPX | Blue Earth, Brown, Martin, Nicollet, Sibley, Watonwan | 59 min |
| Aug 11, 4:25 AM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Le Sueur, Rice, Steele, Waseca | 65 min |
| Aug 11, 5:41 AM CDT | Special Weather Statement | MPX | Goodhue | 64 min |
| Aug 11, 3:18 PM CDT | River Flood Warning | MPX | Goodhue | 43 hr |
| Aug 10, 9:29 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin, Pierce, Saint Croix | 46 min |
| Aug 11, 6:04 AM CDT | Special Weather Statement | MPX | Barron, Chippewa, Dunn, Eau Claire, Pepin, Rusk | 116 min |
| Aug 11, 7:39 AM CDT | Special Weather Statement | MPX | Chippewa, Eau Claire | 66 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.